Couldn't find what you looking for?

TRY OUR SEARCH!

I've been on yaz for years ( around 4-5 years) and in the recent months i've relized my hair has been falling out in clumps...and I already have fine hair so now my scalp is showing !!  (cries) I'm so confused as I read the internet about the relationship of hair loss and yaz. they say yaz is hair friendly yet some people lose hair while on yaz and some people lose hair getting off yaz.

I WANT TO GET OFF YAZ! and I'm so scared that whats left of my hair will just flop off.....I went on yaz because of acne, but not only am I worried about hair loss but now I'm worried about the breakouts that might happen..

anyone out there that has any experience coming off yaz and hair loss / acne?!

=/ thank you

Loading...

Hi there

Birth Control Pills [BCP] can contribute to hair loss, but, here is appropriate info for you -

Birth Control Pills Causing Hair Loss

BCP’s can cause hair loss in women through two different mechanisms, through drug induced shedding and by facilitating female pattern genetic hair loss. These are two very distinct processes.

Almost any drug can potentially cause hair loss but oral contraceptives are particularly implicated in a process called telogen effluvium, or hair shedding. Essentially, what happens is that the drug causes hair in the growing phase (anagen) to be shifted to the resting phase (telogen). After the telogen phase (normally lasting about 2-3 months), hairs are spontaneously shed before they enter a new growth cycle (of 3 – 7 years). Normally only about 10-15% of hairs are in telogen at any one time, but this can increase to as much as 50% in telogen effluvium. As a result, large amounts of hair can be shed as they pass through this short telogen cycle. Interestingly, telogen effluvium can occur with starting birth control pills, switching birth control pills, or even discontinuing the BCPs that a patient has been on for a long period of time. Fortunately, this process can be reversible once the implicating agent is stopped or the scalp has time to adjust to the new medication.

If a woman has a genetic predisposition for hair loss, then oral contraceptive medications containing progesterone can potentially increase that loss by adding a source of exogenous (outside) androgens. The birth control pills that are higher in progesterone compared to estrogen will more likely contribute to this process. In contrast to hair shedding, the thinning seen in genetic hair loss is characterized by a progressive decrease in hair shaft diameter rather than frank hair loss.

Birth Control Pills As Treatment For Female Pattern Hair Loss

Just as progesterone dominant BCPs can facilitate female pattern hair loss, oral contraceptives higher in estrogen can stimulate hair growth by prolonging the anagen phase of the growth cycle. A problem is that estrogen dominant birth control pills have a greater incidence of certain side effects. Your gynecologist should advise you on which BPCs should be used in your particular situation.

The newer oral contraceptives such as Yasmin, Yaz, Desogen, Mircette, Ortho-Cyclen, Ortho Tri-Cyclen and Ortho Tri-Cyclen Lo have lower androgenetic effects and are useful in patients concerned about hair loss. In particular, Yaz and Yasmin contain the progestin drospirenone, which has anti-androgen properties, and can therefore be particularly helpful in women experiencing female pattern hair loss.Low-androgen Birth Control Pills

As you can see, there are several options available. Better visit a doctor who can examine your case and suggest appropriate switch over. Good luck

Reply

Loading...